Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 9, 2019, 9:54 AM CST for Faulkner County, Pulaski County, Arkansas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2019, 9:54 AM CST (15:54 UTC)
- Expired
- Mar 9, 2019, 10:30 AM CST
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Faulkner County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 4 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 10:02 AM CST | TSTM WND DMG | Sherwood, AR | SNAPPED POWER POLE ON KIEHL AVENUE. |
| Mar 9, 10:11 AM CST | TSTM WND DMG | 2 E Cato, AR | SMALL LIMBS REPORTED DOWN. WINDS ESTIMATED TO BE 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 7:18 AM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
049
WFUS54 KLZK 091554
TORLZK
ARC045-119-091630-
/O.NEW.KLZK.TO.W.0002.190309T1554Z-190309T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
954 AM CST SAT MAR 9 2019
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
South central Faulkner County in central Arkansas...
Northeastern Pulaski County in central Arkansas...
* Until 1030 AM CST.
* At 954 AM CST, a severe thunderstorm capable of producing a tornado
was located over West Little Rock, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
West Little Rock... Maumelle...
Downtown Little Rock... North Little Rock Airport...
Little Rock AFB... Southwest Little Rock...
Argenta... Burns Park...
Gravel Ridge... Morgan...
Marche... Chenal Valley...
Oak Grove in Pulaski County... Olmstead...
Protho Junction... Gibson...
This includes the following highways...
Interstate 30 between mile markers 141 and 142.
Interstate 40 between mile markers 142 and 163.
Interstate 430 between mile markers 4 and 12.
Interstate 630 between mile markers 2 and 7.
Interstate 440 between mile markers 10 and 14.
US Highway 67 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3470 9245 3483 9250 3501 9222 3486 9207
3479 9208
TIME...MOT...LOC 1554Z 243DEG 29KT 3479 9243
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cavanaugh2 follow-up statements
081
WWUS54 KLZK 091608
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1008 AM CST SAT MAR 9 2019
ARC045-119-091630-
/O.CON.KLZK.TO.W.0002.000000T0000Z-190309T1630Z/
Faulkner AR-Pulaski AR-
1008 AM CST SAT MAR 9 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM CST FOR SOUTH
CENTRAL FAULKNER AND NORTHEASTERN PULASKI COUNTIES...
At 1008 AM CST, a severe thunderstorm capable of producing a tornado
was located over Marche, or near Maumelle, moving northeast at 35
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
North Little Rock... Sherwood...
Jacksonville... Little Rock AFB...
North Little Rock Airport... Gibson...
Gravel Ridge... Camp Robinson...
Marche... Sylvan Hills...
Oak Grove in Pulaski County... Olmstead...
Morgan... Macon...
Cato... Indian Hills...
This includes the following highways...
Interstate 40 between mile markers 144 and 148.
Interstate 440 near mile marker 14.
US Highway 67 between mile markers 5 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3481 9234 3490 9238 3501 9222 3486 9207
3484 9207
TIME...MOT...LOC 1608Z 237DEG 32KT 3487 9230
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cavanaugh380
WWUS54 KLZK 091621
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1021 AM CST SAT MAR 9 2019
ARC045-119-091630-
/O.EXP.KLZK.TO.W.0002.000000T0000Z-190309T1630Z/
Faulkner AR-Pulaski AR-
1021 AM CST SAT MAR 9 2019
...THE TORNADO WARNING FOR SOUTH CENTRAL FAULKNER AND NORTHEASTERN
PULASKI COUNTIES WILL EXPIRE AT 1030 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 300 PM CST for
central Arkansas.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Pulaski County through 11 AM.
LAT...LON 3481 9234 3490 9238 3501 9222 3486 9207
3484 9207
TIME...MOT...LOC 1620Z 243DEG 29KT 3491 9220
$$
CavanaughWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 9, 5:26 AM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 9, 5:26 AM CST, 4 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 526 AM CST Sat Mar 9 2019 .UPDATE... Updated to include 12z aviation discussion below. && .AVIATION... Low ceilings, fog and drizzle will impact most of the area terminals this morning with rain and thunderstorms expected as a cold front moves across the area later this morning through the early afternoon hours. Rapid clearing will take place with VFR conditions expected from west to east by 17-21z. SW winds will remain elevated today with gusts over 20-30kts at times. Winds will relax somewhat and become NW this evening and tonight. && .PREV DISCUSSION...(ISSUED 401 AM CST Sat Mar 9 2019) SHORT TERM...Today Through Sunday Night Busy weather day across the region already unfolding as elevated storms have been developing across areas just to the west of the state. All observational platforms can be used to identify surface to upper level features in play for today's setup. Surface observations locally show a warm front that wreaked havoc on short term temperature forecasting yesterday and last night continuing to "waffle" from just north of Mena to Arkadelphia to between Pine Bluff and Monticello, with drizzle and significantly reduced vsby to the north. Further west, observations clearly show a 990mb surface low over southeast Colorado with a strong cold front trailing to its south. GOES16 IR satellite data shows the H500 trough lifting northeast across the Southern to Central Plains. This same imagery shows abundant moisture streaming northward to Minnesota and cooling cloud tops from TS activity over OK/KS. Anyway, all of this is to say that things are on track so to speak. If anything, the timing has sped up which will lead to most of the activity being just east of a Hardy to Little Rock to Camden line by 18z. The main concerns haven't changed with hail continuing to be the main threat across the north and west this morning, with a transition to damaging winds and isolated tornadoes expected later in the morning through the early afternoon. High resolution CAM data continues to show high levels of LLWS as well as increasing surface/elevated instability. The area of greatest concern for the most widespread damaging wind threat and isolated tornadoes continues to be across the southeast half of the state. All of this activity is expected to be east of the MS river aoa 21z. Other than the severe threat, as the surface low approaches the area non-thunderstorm gradient winds will greatly increase. The main focus for the strongest winds exists across northern Arkansas southeastward across the Delta. Expect winds to slack off after sunset with surface high pressure building in and cooler air spreading across the state. Most of Sunday should be dry, but light rain is expected to move in from the west during the evening and overnight hours. LONG TERM...Monday Through Friday The period will begin with a large area of high pressure from the Ohio Valley to the southeast states. That will keep much of the state dry on Monday, with seasonal temperatures in the forecast. Meanwhile, a storm system aloft will dig toward Baja California, with a deep southerly flow developing in the southern Plains. This could result in a few showers in southern sections of the state by Monday afternoon/evening. On Tuesday/Wednesday, the system will head this way, with a warming trend in the forecast. There will be chances of showers on Tuesday in northern/western Arkansas. Showers will become widespread on Wednesday, with areas of heavy rain expected. Isolated thunderstorms will be possible as well. As far as severe weather, instability looks marginal at this point, but will keep an eye on the situation. Some showers will linger in the southeast half of the state on Thursday, with drier/slightly cooler air arriving on Friday. Temperatures will be back to seasonal to end the period. && .LZK Watches/Warnings/Advisories... Dense Fog Advisory until 6 AM CST early this morning FOR Arkansas-Baxter-Boone-Cleburne-Conway-Faulkner-Fulton-Garland- Grant-Hot Spring-Independence-Izard-Jackson-Jefferson-Johnson- Lawrence-Logan-Lonoke-Marion-Monroe-Montgomery-Newton-Perry-Polk- Pope-Prairie-Pulaski-Randolph-Saline-Scott-Searcy-Sharp-Stone- Van Buren-White-Woodruff-Yell. Wind Advisory from 10 AM this morning to 6 PM CST this evening FOR Arkansas-Baxter-Boone-Cleburne-Fulton-Independence-Izard- Jackson-Lawrence-Marion-Monroe-Newton-Prairie-Randolph-Searcy- Sharp-Stone-Van Buren-White-Woodruff. && Aviation...67
Hazardous weather outlook, Mar 9, 4:20 AM CST, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 420 AM CST Sat Mar 9 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 420 AM CST Sat Mar 9 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Areas of dense fog will reduce visibilities to less than a half of mile across much of northern and central Arkansas through Saturday morning. Thunderstorms, some of which may be severe, will be possible across western and northern portions of the state Saturday morning. The main threat with these storms would be large hail. Additional strong to severe thunderstorms will be possible across the state through the early afternoon hours. At this time, the greatest threat for severe thunderstorms during the day Saturday will be across the southeast half of the state. Damaging winds and a few tornadoes will be the primary hazards from later in the morning through early afternoon. Strong south to southwesterly winds will also be seen on Saturday, ahead of an approaching cold front. Non-thunderstorm wind gusts could exceed 40 mph in some places. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Showers and thunderstorms will spread across the region on Wednesday, with areas of heavy rain expected. Some storms may be strong as well. Through Wednesday, parts of the state could pick up two to three inches of rain. This could worsen ongoing river flooding. .Spotter Information Statement... Spotter Activation May Be Needed Through Saturday Afternoon. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67/46
In the hours before
Local storm report, Mar 9, 8:31 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND DMG SUBIACO 35.30N 93.64W
03/09/2019 LOGAN AR PUBLIC
TREE LIMBS BROKEN AND SHINGLES BLOWN OFF ROOFS IN
SUBIACO.
&&
JGOUDSLocal storm report, Mar 9, 8:34 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
834 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG LAMAR 35.44N 93.39W
03/09/2019 JOHNSON AR EMERGENCY MNGR
TREES DOWN IN LAMAR. EMERGENCY MANAGER REPORTS DAMAGE
CONSISTENT WITH 60 MPH WINDS.
&&
JGOUDSLocal storm report, Mar 9, 8:35 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
835 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG KNOXVILLE 35.38N 93.36W
03/09/2019 JOHNSON AR EMERGENCY MNGR
TREES DOWN IN KNOXVILLE. EMERGENCY MANAGER REPORTS DAMAGE
CONSISTENT WITH 60 MPH WINDS.
&&
JGOUDSLocal storm report, Mar 9, 9:15 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 3 N DOVER 35.45N 93.11W
03/09/2019 POPE AR SOCIAL MEDIA
TREE DOWN AND TRUCK BLOWN OFF THE ROAD NORTH OF DOVER.
ALSO A REPORT OF A SHED BLOWN ONTO A CAR AND A TREE
LEANING OVER A HOUSE.
&&
JGOUDSLocal storm report, Mar 9, 9:44 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
944 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND GST VILONIA 35.08N 92.21W
03/09/2019 E60 MPH FAULKNER AR PUBLIC
PUBLIC REPORTS OF WIND GUSTS UP TO 60 MPH.
&&
JGOUDSLocal storm report, Mar 9, 9:46 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG CADDO GAP 34.40N 93.62W
03/09/2019 MONTGOMERY AR SOCIAL MEDIA
TRACTOR SHED DESTROYED IN CADDO GAP.
&&
JGOUDSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:53 AM CST | Wind Advisory | LZK | Arkansas, Baxter, Cleburne, Fulton, Independence, Izard and 10 more | 14 hr |
| Mar 9, 5:41 AM CST | Special Weather Statement | LZK | Fulton | 34 min |
| Mar 9, 7:07 AM CST | Special Weather Statement | LZK | Logan, Montgomery, Polk, Scott, Yell | 53 min |
| Mar 9, 7:16 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Perry, Pope, Scott, Yell | 59 min |
| Mar 9, 7:44 AM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 61 min |
| Mar 9, 8:05 AM CST | Severe Thunderstorm Warning | LZK | Conway, Newton, Pope, Searcy, Van Buren, Yell | 55 min |
| Mar 9, 8:20 AM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Montgomery, Perry, Saline, Yell | 40 min |
| Mar 9, 8:36 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Izard, Stone, Van Buren | 39 min |
| Mar 9, 8:45 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski, Saline | 45 min |
| Mar 9, 9:01 AM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 44 min |
| Mar 9, 9:24 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Stone, White | 51 min |
| Mar 9, 9:26 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, Jackson, Lonoke, Prairie and 3 more | 49 min |
| Mar 9, 9:40 AM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Jefferson, Pulaski, Saline | 50 min |
| Mar 9, 10:13 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Lawrence, Randolph | 33 min |
| Mar 9, 10:19 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Grant, Jefferson, Lonoke, Prairie, Pulaski and 1 more | 41 min |
| Mar 9, 10:26 AM CST | Tornado Warning | LZK | Lonoke, Pulaski | 34 min |
| Mar 9, 10:48 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 17 days |
| Mar 9, 10:59 AM CST | Tornado Warning | LZK | Lonoke, Prairie | 31 min |
| Mar 9, 11:02 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln, Lonoke, Monroe, Prairie | 43 min |
| Mar 9, 11:41 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Monroe | 49 min |
| Mar 9, 12:19 PM CST | Special Weather Statement | LZK | Bradley | 41 min |
| Mar 9, 12:25 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Drew | 50 min |
| Mar 9, 12:48 PM CST | Special Weather Statement | LZK | Lincoln | 42 min |
| Mar 9, 1:14 PM CST | Special Weather Statement | LZK | Arkansas | 31 min |
| Mar 9, 1:18 PM CST | Special Weather Statement | LZK | Arkansas | 42 min |
| Mar 9, 1:24 PM CST | Special Weather Statement | LZK | Desha | 51 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.